Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 15, NWS Detroit, MI

March 13, 2021

NWS Detroit, MI issued this small craft advisory at Mar 13, 2021, 3:34 AM EST. It took effect at Mar 14, 2021, 8:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2021, 3:34 AM EST (08:34 UTC)
In effect from
Mar 14, 2021, 8:00 AM EDT
Expired
Mar 15, 2021, 10:00 AM EDT
In force
26 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

590 
WHUS73 KDTX 130834
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
334 AM EST Sat Mar 13 2021

LHZ421-441-442-132115-
/O.EXP.KDTX.SC.Y.0014.000000T0000Z-210313T0900Z/
/O.NEW.KDTX.SC.Y.0015.210314T1200Z-210315T1200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-
334 AM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

* WHAT...Expect sustained winds up to 21 knots from the north 
  with gusts up to 29 knots. The largest significant waves will 
  be 7 feet with a potential maximum wave height of 10 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor 
  Beach to Port Sanilac MI.

* WHEN...The maximum winds are expected around 11 AM EST Sunday 
  with the largest waves expected around 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The ongoing Small Craft Advisory will
  expire this morning as wind direction shifts southwesterly and
  pushes higher wave action offshore. A new Small Craft Advisory
  for the ice free portions of the Lake Huron shoreline will go in
  effect starting Sunday morning as surface winds veer to the
  north and quickly start increasing wave heights. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ443-132115-
/O.NEW.KDTX.SC.Y.0015.210314T1200Z-210315T1200Z/
Port Sanilac to Port Huron MI-
334 AM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

* WHAT...Expect sustained winds up to 21 knots from the north 
  with gusts up to 30 knots. The largest significant waves will 
  be 6 feet with a potential maximum wave height of 8 feet.

* WHERE...Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 11 AM EST Sunday 
  with the largest waves expected around 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
090 
WHUS73 KDTX 132027
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
327 PM EST Sat Mar 13 2021

LHZ421-441>443-140830-
/O.EXT.KDTX.SC.Y.0015.210314T1200Z-210315T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
327 PM EST Sat Mar 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM SUNDAY TO 4 PM
EDT MONDAY...

* WHAT...Expect sustained winds up to 21 knots from the 
  northeast with gusts up to 29 knots. The largest significant 
  waves will be 7 feet with a potential maximum wave height of 
  10 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 11 AM EST Sunday 
  with the largest waves expected around 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
356 
WHUS73 KDTX 140734
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
334 AM EDT Sun Mar 14 2021

LHZ421-441>443-142100-
/O.CON.KDTX.SC.Y.0015.210314T1200Z-210315T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
334 AM EDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 PM EDT MONDAY...

* WHAT...Expect sustained winds up to 21 knots from the 
  northeast with gusts up to 29 knots. The largest significant 
  waves will be 7 feet with a potential maximum wave height of 
  10 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 12 PM EDT Sunday 
  with the largest waves expected around 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
106 
WHUS73 KDTX 141930
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
330 PM EDT Sun Mar 14 2021

LEZ444-150830-
/O.NEW.KDTX.SC.Y.0016.210315T1400Z-210316T0200Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
330 PM EDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
MONDAY...

* WHAT...Expect sustained winds up to 20 knots from the east 
  with gusts up to 26 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 5 PM EDT Monday 
  with the largest waves expected around 8 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441>443-150830-
/O.EXT.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
330 PM EDT Sun Mar 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  northeast with gusts up to 26 knots. The largest significant 
  waves will be 7 feet with a potential maximum wave height of 
  10 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 4 PM EDT Sunday 
  with the largest waves expected around 3 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
202 
WHUS73 KDTX 150731
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
331 AM EDT Mon Mar 15 2021

LHZ421-441>443-151400-
/O.CON.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
331 AM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Expect sustained winds up to 15 knots from the 
  northeast with gusts up to 20 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor 
  Beach to Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 3 AM EDT Monday 
  with the largest waves expected around 3 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ444-152100-
/O.CON.KDTX.SC.Y.0016.210315T1400Z-210316T0200Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
331 AM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WHAT...Expect sustained winds up to 20 knots from the east 
  with gusts up to 26 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 5 PM EDT Monday 
  with the largest waves expected around 4 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
761 
WHUS73 KDTX 151405
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1005 AM EDT Mon Mar 15 2021

LHZ421-441>443-151515-
/O.EXP.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
1005 AM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northeast wind and higher wave action has diminished to below 
criteria this morning. Light to modest east-southeast wind expect
into the overnight hours.

$$

LEZ444-160200-
/O.CON.KDTX.SC.Y.0016.000000T0000Z-210316T0200Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
1005 AM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 21 knots from the east 
  with gusts up to 26 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 2 PM EDT Monday 
  with the largest waves expected around 4 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

KK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 11:50 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 12, 11:50 PM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1150 PM EST Fri Mar 12 2021

.AVIATION...

Dry and stable environment under high pressure ensures clear skies
this taf period. Light northerly winds at daybreak becoming
southwesterly Saturday. Brief period of gusty conditions again
possible Saturday afternoon, mainly PTK northward - gusts 20 to 25
knots.

.DTW THRESHOLD PROBABILITIES...

* None

&&

.PREV DISCUSSION...
Issued at 331 PM EST Fri Mar 12 2021

DISCUSSION...

Combination of a dry air mass (PWAT less than 0.20 inch) with full
insolation resulted in temperatures well above previous forecasts.
Temperatures as of 2 PM are running in the lower 50s north of I 96
with readings in the upper 50s to near 60 across Metro Detroit down
to the Ohio border. The main consequence is much deeper mixing
heights, as high as 5.5 kft agl. Much deeper mixing has then
resulted in strong west wind gusts this afternoon. A few surface
observations have reported wind gusts of 46 mph. Did go ahead and
issued an earlier SPS to provide some messaging. Given the look of
forecast soundings, suspect that loss of superadiabatic lapse rates
will allow winds to ease some after 4 PM before diminishing quickly
early this evening. The other feature of interest is a cold front
now slipping southward through the Thumb. The cold front is expected
to backdoor southward from MBS to PHN by 22Z, then coast southward
nocturnally (by 2Z).

Well organized confluence aloft and differential anticyclonic
vorticity advection will drive polar surface high pressure
aggressively right into the heart of Southern Lower Michigan
tonight. The surface anticylone will then setup over the region for
the duration of the weekend. Followed the lead from the overnight
shift and kept with temperatures a little higher than progs. As of
late, full sunshine has resulted in warm than expected temperatures.
Southwest winds will increase some (20 to 25 mph) Saturday afternoon
north of I 69, but not expecting a repeat of the past couple of
days.

Interesting pattern development then early next week. Models show
impressive, anomalous upper level ridge development over all of North
America. It is a blocked pattern with the propensity for Rex
qualities with cutoff over central Plains. As of now, models show
the block holding with additional upper level confluence over Lower
Michigan Monday. Very stable dipole with anticyclone in control
here. Major questions exist on whether or not precipitation will
make it here early next week. The forecast space remains bullish,
but if the clouds/precipitation do not then temperatures likely need
to be raised by a couple of categories.

MARINE...

Gusty northwest winds will continue across the local waters through
this evening along with a surge of colder air accompanying building
high pressure. A Gale Warning remains in effect through late this
evening for northern Lake Huron for gusts up to 40 knots at times,
with hazardous small craft conditions for much of the nearshore Lake
Huron waters. Gusts will rapidly diminish tonight into Saturday as
the high pressure becomes further established across lower Michigan.
Hazardous small craft conditions will also continue through tonight
for much of the nearshore lake Huron waters for elevated wave
heights. Winds will briefly back southwest Saturday and be generally
moderate in strength before veering northerly again Sunday as
stronger high pressure becomes reinforced across Lake Superior.
This high pressure will enhance the pressure gradient, and likely
lead to renewed hazardous small craft conditions for much of the
Lake Huron nearshore waters. Moderate easterly flow then sets up for
early next week ahead of approaching low pressure that will bring
the next chances for widespread precipitation.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 4 AM EST Saturday for LHZ421-441-442.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....MR
DISCUSSION...CB
MARINE.......IRL

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Mar 12, 9:50 PM EST, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Detroit/Pontiac MI
950 PM EST Fri Mar 12 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-140300-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
950 PM EST Fri Mar 12 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140300-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
950 PM EST Fri Mar 12 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Tonight

Small Craft Advisories remain in effect through tonight for the
nearshore waters of Lake Huron from Port Austin to Port Sanilac, and
as well as outer Saginaw Bay. See the latest marine forecasts for
additional details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

IRL

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.